Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2000, 11:34 PM CST for Palo Pinto County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 11:34 PM CST (05:34 UTC)
- Expired
- Mar 26, 2000, 12:30 AM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 12:05 AM CST | Hail 0.75 | Mineral Wells, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 260535
SVRFTW
TXC363-260630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CST SAT MAR 25 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 AM CST
* AT 1134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF MINERAL@ WELLS...MOVING
SOUTHEAST AT 15 MPH.
* HAIL UP TO HALF DOLLAR SIZE IS LIKELY WITH THIS STORM.
LAT...LON 3303 9825 3298 9838 3292 9850 3264 9806
3298 9806What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:35 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 25, 8:35 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 835 PM CST SAT MAR 25 2000 SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE SLOWLY EAST ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. CONVECTION IS ENHANCED BY OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. EXPECT ADDITIONAL TRAINING OF STORMS THROUGH 06Z...AS SHORT WAVE ACROSS WEST TEXAS APPROACHES. .FTW...NONE. 83
In the hours before
Local storm report, Mar 25, 6:08 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0B533 PM ACTON TX 1.75 INCH HAIL
03/26/00 HOOD REPORTED BY THE PUBLICLocal storm report, Mar 25, 7:40 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0610 PM GORDON TX 1.50 INCH HAIL
03/26/00 PALO_PINTO REPORTED BY SPOTTER
0647 PM GRANBURY TX 1.75 INCH HAIL
03/26/00 HOOD REPORTED BY HAM SPOTTER
0737 PM 3 SE BURLESON TX 0.75 INCH HAIL
03/26/00 JOHNSON REPORTED BY HAM SPOTTER
0740 PM CLEBURNE TX 0.75 INCH HAIL
03/26/00 JOHNSON REPORTEDe BY HAM SPOTTER
0743 PM CLEBURNE TX 0.88 INCH HAIL
03/26/00 JOHNSON REPORTED BY HAM SPOTTERSpecial weather statement, Mar 25, 8:02 PM CST, 3 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 802 PM CST SAT MAR 25 2000 SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTH TEXAS...THROUGH MUCH OF THE NIGHTTIME HOURS. HEAVY RAINFALL IS THE PRIMARY THREAT WITH THESE THUNDERSTORMS...ALTHOUGH A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. A STATIONARY FRONT ACROSS NORTH TEXAS IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT OVERNIGHT. AN UPPER LEVEL DISTURBANCE ACROSS WEST TEXAS WILL MOVE EAST OVERNIGHT...AND WILL FURTHER ENHANCE THUNDERSTORM DEVELOPMENT. VERTICAL WIND...TEMPERATURE...AND MOISTURE PROFILES SUGGEST THAT THE THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL. ISOLATED THUNDERSTORMS MAY PRODUCE LARGE HAIL...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 20. 83
Local storm report, Mar 25, 9:10 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0840 PM TOLAR TX 60 MPH TSTM GUST
03/25/00 HOOD SPOTTER REPORTED
HIGH WINDS
0855 PM GLEN ROSE TX 1.00 INCH HAIL
03/25/00 SOMERVELL REPORTED BY SPOTTER
0857 PM 3 N GLEN ROSE TX 0.88 INCH HAIL
03/25/00 SOMERVELL HAM SPOTTER REPORTED
NICKEL HAIL COVERING
THE GROUNDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Hood | 58 min |
| Mar 25, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Mar 25, 7:20 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Mar 25, 7:52 PM CST | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Mar 25, 7:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 48 min |
| Mar 25, 8:04 PM CST | Flash Flood Warning | FWD | Hood | 3 hr |
| Mar 25, 8:10 PM CST | Severe Thunderstorm Warning | FWD | Hood | 65 min |
| Mar 25, 8:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Mar 25, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Somervell | 45 min |
| Mar 25, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 47 min |
| Mar 25, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Mar 25, 9:11 PM CST | Severe Thunderstorm Warning | FWD | Hill | 64 min |
| Mar 25, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 62 min |
| Mar 25, 10:39 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 66 min |
| Mar 25, 10:45 PM CST | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Mar 25, 10:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 26, 12:17 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Mar 26, 12:23 AM CST | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Mar 26, 1:10 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 65 min |
| Mar 26, 2:00 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 60 min |
| Mar 26, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 61 min |
| Mar 26, 2:22 AM CST | Severe Thunderstorm Warning | FWD | Hood | 53 min |
| Mar 26, 2:56 AM CST | Severe Thunderstorm Warning | FWD | Somervell | 49 min |
| Mar 26, 3:00 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Navarro | 60 min |
| Mar 26, 3:14 AM CST | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| Mar 26, 3:57 AM CST | Severe Thunderstorm Warning | FWD | Leon | 48 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.